WHAT DOCTORS READ:ACE INHIBITORS CAUSE SWELLING

A significant number of high blood pressure patients taking angiotensin converting enzyme (ACE) inhibitors, which reduces the constriction of arteries and lowers blood volume, will develop angioeodema, or tissue swelling in the face, the back of the


According to a multi centre Swedish study, 36 of 38 reported cases between 1981 and 1990 were judged to be related to ACE inhibitors. Of those 36, 77 per cent began experiencing the reaction within three weeks after starting the drug treatment. Ten of the patients had to be hospitalized, and two had life threatening obstruction of the throat. All but one of the 36 patients were free of side effects within a week of stopping the drug.


Between the years mentioned above, a total of 1309 cases of ACE-inhibitor associated angiooedema were registered with Sweden’s national drug information system. Furthermore, cases of the illness have increased “largely in parallel” with increased sales of ACE inhibitors. Although these cases were judged to fall outside the strict definition of angiooedema, they suggest that the drug will cause oedema like symptoms in a high percentage of ACE inhibitor patients.

Invalid OAuth access token.
What Doctors Don't Tell You Written by What Doctors Don't Tell You

We Humbly Recommend